advertisement
Question
Posted by: sweat | 2005/01/05

Facial sweat problems

Hi

I’ need to know if there is any thing that I can do to prevent excessive Facial sweat, it’s quite an embracement thru winter and summer!

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Sweat, the best would be to find out why you’re sweating so much (thyroid problems, adrenal gland problems, etc) and treat the cause because there is nothing that will specifically stop sweating of the face. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Charmi | 2005/01/06

Sweat - Yes there is! I have been suffering from cranial hyperhidrosis (facial sweating) for 26 years now. 2 Years ago I started doing research on the net and found a website : http://groups.msn.com/ExcessiveSweatHH/cranialhh.msnw?action=get_threads&all_topics=0

Please do yourself a favour and read through the postings on this discussion forum. It will help you a lot!

2 Yrs ago I started taking Prophantyne tablets (5mg morning and 5mg midday) It stopped the sweating completely but only worked on a very empty stomach which was not always practical. A year ago I started drinking Oxybutynin (also 5mg in morning and 5mg midday). I can honestly say that it has been the best "dry" year of my life. As you know it is currently very humid in Pretoria - and not a drop! I do still sweat when exercising but then only same amounts as other people.

I have consulted my GP - who was very understanding and very supportive (not all GP's know, think or believe in cranial hyperhidrosis)- and he said that other than the odd dry mouth every other day (just drink more water) there is no harmfull side effects long or short term in taking Oxybutynin. Oxy is actually used to relieve urinary and bladder difficulties, including frequent urination and inability to control urination. But it has had no effect on my normal urination - only stops the facial sweating!

In SA you can find Oxybutynin (you will need a prescription from your GP) under the name Ditropan. A very good generic (and a lot cheaper) is Sandoz. It will probably take about 3-5 days to start working - everyone is different.

Try it - You wont regret it!!! Best of luck!
C

Reply to Charmi

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement